zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Bifurcation and global periodic solutions in a delayed facultative mutualism system. (English) Zbl 1123.34055
Authors’ summary: A facultative mutualism system with a discrete delay is considered. By analyzing the associated characteristic equation, its linear stability is investigated and Hopf bifurcations are demonstrated. Some explicit formulae are obtained by applying the normal form theory and center manifold reduction. Such formulae enable us to determine the stability and the direction of the bifurcating periodic solutions bifurcating from Hopf bifurcations. Furthermore, a global Hopf bifurcation result due to [{\it J. Wu}, Trans. Am. Math. Soc. 350, 4799--4838 (1998; Zbl 0905.34034)] is employed to study the global existence of periodic solutions. It is shown that the local Hopf bifurcation implies the global Hopf bifurcation after the third critical value $\tau_1^{(1)}$ of delay. Finally, numerical simulations supporting the theoretical analysis are given.

34K18Bifurcation theory of functional differential equations
92D25Population dynamics (general)
34K19Invariant manifolds (functional-differential equations)
34K13Periodic solutions of functional differential equations
34K20Stability theory of functional-differential equations
34K60Qualitative investigation and simulation of models
Full Text: DOI
[1] Boucher, D. H.: The biology of mutualism. (1985)
[2] Boucher, D. H.; James, S.; Keeler, K. H.: The ecology of mutualism. Ann. rev. Ecol. syst. 13, 315-347 (1985)
[3] Chen, L.; Lu, Z.; Wang, W.: The effect of delays on the permanence for Lotka--Volterra systems. Appl. math. Lett. 8, 71-73 (1995) · Zbl 0833.34071
[4] Dean, A. M.: A simple model of mutualism. Amer. nat. 12, 409-417 (1993)
[5] Goh, B. S.: Stability in models of mutualism. Amer. nat. 113, 261-275 (1979)
[6] Hassard, B. D.; Kazarinoff, N. D.; Wan, Y. H.: Theory and applications of Hopf bifurcation. (1981) · Zbl 0474.34002
[7] Hale, J. K.: Theory of functional differential equations. (1977) · Zbl 0352.34001
[8] He, X.; Gopalsamy, K.: Persistence, attractivity and delay in fraultative mutualism. J. math. Anal. appl. 215, 154-173 (1997) · Zbl 0893.34036
[9] Hirsch, M. W.: Systems of differential equations which are competitive or cooperative. I. limit sets. SIAM J. Math. anal. 13, 167-179 (1982) · Zbl 0494.34017
[10] Hirsch, M. W.: Systems of differential equations which are competitive or cooperative. II. convergence almost everywhere. SIAM J. Math. anal. 16, 423-439 (1985) · Zbl 0658.34023
[11] Kuang, Y.: Delay differential equations with application in population dynamics. (1993) · Zbl 0777.34002
[12] Liu, Z.; Yuan, R.: Stability and bifurcation in a hamonic osciiator with delays. Choas solitons fractals 23, 551-562 (2005) · Zbl 1078.34050
[13] Smith, H. L.: On the asymptotic behavior of a class of deterministic models of cooperating species. SIAM J. Appl. math. 46, 368-375 (1986) · Zbl 0607.92023
[14] Travis, C. C.; Post, W. M.: III dynamics and comparative statics of mutualistic communitie. J. theoret. Biol. 74, 549-558 (1978)
[15] Wang, W.; Ma, Z.: Harmless delays for uniform persistence. J. math. Anal. appl. 158, 256-268 (1991) · Zbl 0731.34085
[16] Wei, J.; Li, M.: Global existence of periodic solutions in a tri-neuro network model with delays. Physica D 198, 106-119 (2004) · Zbl 1062.34077
[17] Wei, J.; Ruan, S.: Stability and bifurcation in a neural network model with two delays. Physica D 130, 255-272 (1999) · Zbl 1066.34511
[18] Wolin, C. L.; Lawlor, L. R.: Models of faculative mutualism: density effects. Amer. nat. 124, 843-862 (1984)
[19] Wu, J.: Symmetric functional differential equations and neural networks with memory. Trans. amer. Math. soc. 350, 4799-4838 (1998) · Zbl 0905.34034